| Catalog Number |
231823 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d10: concomitant med products and therapy dates: absolute g-w ntnl 1.1mmx15 6pk device, 8/19/2024 h4: the device manufacture date is currently unavailable.D4: the expiration date is currently unavailable.Therefore, the udi is incomplete.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported that during a hamstring anterior cruciate ligament procedure, it was discovered that the pin tip of the nitinol guidewire 1.1mm x 38.1cm (15 inches) device broke off in the graft within the patient's tibia.It was further reported that the device broke at the 30 mm line, breaking the 10×30 screw.The procedure was successfully completed.An x-ray was used to determine pin placement, and the graft had to be cut out and redone with a new button and screw.There was twenty-minute delay to the surgical procedure.There was patient involvement reported.No injuries were reported, but there was medical intervention required.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.Visual inspection revealed that the device does not show broken areas.Also, it was found to be noticeably impregnated with foreign matter, presumably biological.The overall complaint was unconfirmed as the observed condition of the milagro advance screw 10x30mm would have not contribute to the complained device issue.Based on the investigation findings and since no broken areas were identified, it was conclude that there is not enough evidence to adjudicate a root cause for the issue experienced by the customer.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.